Hail, McHenry
- When
- September 3, 6:33 PM CST
- Where
- McHenry County, Crystal Lake
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.230, -88.330
Isolated thunderstorms developed along a lake breeze during the late afternoon and evening hours across northern Illinois.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Isolated thunderstorms developed along a lake breeze during the late afternoon and evening hours across northern Illinois.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 3, 5:45 PM CST, 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 645 PM CDT THU SEP 3 2015 .UPDATE... 645 PM CDT THE FRONTAL BOUNDARY IS SLOWLY SAGGING SOUTHWARD NEAR THE WI STATE LINE...WHILE LAKE-MODIFIED FRONT HAS SURGED AHEAD AND IS ABOUT TO PASS SOUTHWARD THROUGH DOWNTOWN CHICAGO AS OF 640 PM. TEMPORARY WIND GUSTS OF 20 TO 25 MPH ARE EXPECTED BEHIND THIS WITH A 10-15 DEGREE DROP IN 10-15 MINUTES PER UPSTREAM OBSERVATIONS. NEARLY UNCAPPED AIR AT 2000-3000 J/KG OF MLCAPE PER AMDAR DATA AND MODIFIED RAP SOUNDINGS HAS RESULTED IN ISOLATED STORMS ALONG THE FRONT AND A FEW SHOWERS ON THE LAKE BREEZE CONVERGENCE. WITH THE BOUNDARIES AND SOME OF THEIR ORIENTATIONS IN RESPECT TO THE MEAN WIND FIELD...THERE IS A POOL OF LOW-LEVEL VORTICITY AVAILABLE FOR ANY STORM/SHOWER UPDRAFTS LATCHED TO THE BOUNDARY. SO WHILE THERE IS NOT MUCH AT ALL FOR WIND SHEAR THROUGH THE STORM DEPTH...CANNOT RULE OUT A FEW STORMS HAVING BRIEF ROTATION AND HAVE ALREADY SEEN THAT IN DOPPLER VELOCITY DATA WITH A COUPLE STORMS ON THE BOUNDARIES. THE KEY IS WHILE THE ENVIRONMENT IS FAVORABLE FOR BRIEF LOW-LEVEL ROTATION...IT IS NOT FAVORABLE FOR ANYTHING SUSTAINED. ALSO...WITH PEAK HEATING NOW HAVE PASSED...A GENERAL WEAKENING IN INTENSITY IS EXPECTED AS LOW-LEVEL LAPSE RATES EASE...SO THIS BEHAVIOR SHOULD ONLY LAST ANOTHER HOUR OR TWO AT MOST. THE SLOW MOVEMENT OF STORMS PER LITTLE LIGHT MID AND UPPER FLOW COULD BRING A QUICK ONE INCH TO ANY AREAS DIRECTLY UNDER THE STORMS. MINOR ADJUSTMENTS MADE TO FORECAST HOURLY POPS AND HOURLY TEMPERATURE TRENDS FOR THE SHARP COOL DOWN. MTF && .SHORT TERM... 254 PM CDT THROUGH SATURDAY... MAIN FORECAST CONCERNS OVER THE NEXT COUPLE DAYS WILL BE CONTINUED UNSEASONABLY WARM AND HUMID CONDITIONS...AS WELL AS PRECIPITATION CHANCES. THIS AFTERNOON...SATELLITE IMAGERY AND SURFACE OBS SHOW A WEAK TROUGH DRAPED FROM NEAR LSE THROUGH MSN AND MKE AND ACROSS LAKE MICHIGAN. THIS TROUGH WILL CONTINUE TO SAG SOUTH THE THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING WITH WINDS TURNING FROM WEST- SOUTHWEST AHEAD TO NORTHEAST BEHIND. THIS BOUNDARY IS EXPECTED TO ENHANCE/BECOME COUPLED WITH A LAKE BREEZE THIS AFTERNOON WHICH SHOULD HELP PUSH TEMPERATURES BACK INTO THE 70S ALONG THE LAKE FRONT. THE BOUNDARY COULD ALSO SERVE AS THE FOCUS FOR ISOLATED/WIDELY SCATTERED THUNDERSTORM DEVELOPMENT. LATEST SPC MESO- ANALYSIS PAGE SHOWS AXIS OF MODERATELY STRONG INSTABILITY ACROSS NORTHERN ILLINOIS...WEAKLY CAPPED OR UNCAPPED...HOWEVER LACK OF ANY FORCING AND WEAK MIDLEVEL HEIGHT RISES APPEAR TO BE KEEPING CONVECTION IN CHECK FOR THE MOMENT. AS THE AFOREMENTIONED TROUGH MOVES INTO THE AREA THIS EVENING...IT SHOULD BE SUFFICIENT TO KICK OF A FEW THUNDERSTORMS THOUGH CHANCES WILL THEN BEGIN TO DIMINISH LATE THIS EVENING AS THE BOUNDARY LAYER BEGINS TO STABILIZE NOCTURNALLY. WITH THE BOUNDARY IN PLACE...ISOLATED DEVELOPMENT MAY LINGER OVERNIGHT...BUT NOT EXPECTING MUCH COVERAGE. FOR FRIDAY... TROUGH AXIS SETTLES OVER THE AREA ON FRIDAY WITH FAIRLY WEAK FLOW AT THE SURFACE. LOW PRESSURE OVER THE PLAINS WILL ADVANCE EASTWARD WITH MODEST WAA SPREADING INTO PORTIONS OF NORTHERN ILLINOIS. ALSO...A LAKE BREEZE FORMS IN THE AFTERNOON. ANOTHER WARM AND HUMID DAY IS ON TAP...THUS AN UNSTABLE ENVIRONMENT WILL DEVELOP AGAIN. GUIDANCE IS MIXED WITH CONVECTIVE DEVELOPMENT...BUT HAVE LEANED AWAY FROM THE MORE AGRESSIVE GUIDANCE AT THIS POINT...AND HAVE KEPT THE HIGHEST POPS...STILL IN THE CHANCE CATEGORY...FOR THE LATER AFTERNOON ALONG THE LAKE BREEZE. BMD && .LONG TERM... SATURDAY THROUGH THURSDAY... 308 PM...MULTIPLE FORECAST CONCERNS INCLUDING HIGH TEMPS SUNDAY AND MONDAY...PRECIP CHANCES/TIMING SUNDAY NIGHT THRU WEDNESDAY THEN COOLER/LESS HUMID END OF NEXT WEEK. THE UPPER RIDGE WILL BE BUILDING ACROSS THE AREA ON SATURDAY AND MODELS ARE IN GENERAL AGREEMENT WITH DECREASING POPS THRU THE DAY AND LIKELY DRY CONDITIONS INTO SATURDAY EVENING. WINDS WILL LIKELY BE LIGHT ENOUGH THAT A LAKE BREEZE TURNING WINDS SOUTHEASTERLY ALONG THE IL SHORE SHOULD DEVELOP. NOT SURE IF THIS WILL BE STRONG ENOUGH TO AID ANY ISOLATED CONVECTION TO DEVELOP. POSSIBLE THAT THERE COULD STILL BE SOME ISOLATED SHOWERS OR THUNDERSTORMS SATURDAY AFTERNOON SO MAINTAINED SLIGHT CHANCE POPS WITH DRY CONDITIONS EXPECTED SATURDAY NIGHT AND SUNDAY. HIGH TEMPS IN THE UPPER 80S/AROUND 90 LOOK REASONABLE SATURDAY... COOLER ALONG THE IL SHORE. SUNDAY LOOKS TO BE WARMER WITH HIGHS GENERALLY IN THE LOWER 90S MOST LOCATIONS. PERHAPS SLIGHTLY COOLER ALONG THE IL SHORE WITH SOUTH/SOUTHEAST WINDS. WINDS MAY BE A BIT STRONGER ON SUNDAY...PERHAPS IN THE 10-20 MPH RANGE ESPECIALLY ACROSS NORTHWEST IL BUT WITH DEWPOINTS IN THE UPPER 60S/LOWER 70S BOTH DAYS...AFTERNOON HEAT INDICES IN THE MID 90S POSSIBLE BOTH DAYS. A FRONTAL BOUNDARY WILL MOVE SOUTHEAST ACROSS THE MIDWEST SUNDAY INTO SUNDAY NIGHT AND 12Z GFS/ECMWF ARE IN GOOD AGREEMENT WITH PRECIP HOLDING OFF UNTIL AFTER MIDNIGHT...PERHAPS NOT UNTIL CLOSER TO DAWN MONDAY MORNING SO SUNDAY EVENING LOOKS DRY. AS THIS FRONT SAGS INTO THE CWA MONDAY...FORCING BEGINS TO WEAKEN SO CONFIDENCE REGARDING PRECIP COVERAGE AND TIMING IS FAIRLY LOW. COULD BE DECAYING SHOWERS/CONVECTION IN THE MORNING AND THEN NEW ADDITIONAL DEVELOPMENT WITH DAYTIME HEATING LATER MONDAY AFTERNOON/EVENING. AT THIS POINT...MAINTAINED CHANCE POPS BOTH LATE SUNDAY NIGHT AND ON MONDAY. HIGH TEMPS WILL BE TRICKY FOR MONDAY. COOLER ACROSS NORTHERN AREAS SEEMS ON TRACK BUT SOUTHEAST AREAS COULD EASILY GET BACK INTO THE UPPER 80S/LOWER 90S. THIS FRONT THEN LAYS OUT ACROSS THE AREA AS IT WEAKENS MONDAY NIGHT INTO TUESDAY WHILE A STRONGER COLD FRONT PUSHES ACROSS THE NORTHERN PLAINS TUESDAY AND REACHES THE AREA TUESDAY NIGHT INTO WEDNESDAY. WHILE THIS IS STILL SEVERAL DAYS OUT...GIVEN THE HIGH DEWPOINT AIR LIKELY POOLING ALONG THIS BOUNDARY...ITS POSSIBLE THERE COULD BE PERIODS OF HEAVY RAIN AT LEAST ACROSS SOME PARTS OF THE REGION. ONCE THE SECOND STRONGER COLD FRONT MOVES ACROSS THE AREA ON WEDNESDAY...PRECIP SHOULD COME TO AN END WITH COOLER AND LESS HUMID AIR MOVING BACK INTO THE REGION. CMS && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * ISOLD/SCT TSRA/SHRA THROUGH EARLY EVENING...WITH ISOLATED ACTIVITY POSSIBLY LINGERING OVERNIGHT. * ABRUPT WIND SHIFT TO NNE-NELY ARND 00Z WITH WINDS OCNL HIGHER GUSTS FOR A SHORT TIME FOLLOWING THE PASSAGE OF A LAKE BREEZE BOUNDARY. * MVFR VIS POSSIBLE OVERNIGHT. KREIN //DISCUSSION...UPDATED 00Z... A VERY WARM...MOIST AIRMASS IS IN PLACE OVER NRN IL/NWRN. AN EAST-WEST ORIENTED BOUNDARY IS SLOWLY SAGGING SOUTH THROUGH SRN WI AND HAS TOUCHED OFF A FEW TS AND SHOULD CONTINUE TO DO SO INTO THE EVENING AS THE BOUNDARY PUSHES INTO NCNTRL/NWRN IL. A LAKE BREEZE/BACK COLD FRONT IS PUSHING INLAND OFF OF THE LAKE INTO NERN IL AND AS OF 23Z HAS ALREADY PUSHED THROUGH UGN/PWK AND SHOULD REACH ORD JUST BEFORE 00Z AND THEN DPA/MDW RIGHT ARND 00Z. WINDS WILL ABRUPTLY SHIFT TO NELY WITH OCNL GUSTS ARND 15KT FOR A SHORT TIME FOLLOWING THE PASSAGE OF THE BOUNDARY. TEMPERATURES ARE ALSO DROPPING OFF QUICKLY FOLLOWING THE BOUNDARY PASSAGE. THROUGH THE EVENING...WINDS SHOULD DROP OFF TO LGT/VRBL AS HIGH PRESSURE STILL COVERS THE WESTERN GREAT LAKES AND A VERY WEAK PRESSURE GRADIENT WILL SET UP OVERNIGHT. DIMINISHING WINDS AND LOWERING DEWPOINT DEPRESSIONS SHOULD HELP VIS DROP TO MVFR OR IFR LEVELS OVERNIGHT. CONDITIONS SHOULD BE RELATIVELY QUIET THROUGH THE DAY TOMORROW AS HIGH PRESSURE PERSISTS OVER THE REGION. VERY WARM CONDITIONS AND WEAK WINDS SHOULD ALLOW FOR ANOTHER LAKE BREEZE TO DEVELOP TOMORROW. TIMING OF THE LAKE BREEZE IS A BIT UNCERTAIN AT THIS POINT...THROUGH DO FEEL THAT IT WILL PUSH INLAND OF THE CHICAGO AREA TERMINALS SETTING UP ELY WINDS...BUT EXPECT THAT WINDS SHOULD REMAIN UNDER 10KT. THE LAKE BREEZE MAY BE THE FOCUS FOR TSRA TOMORROW AFTERNOON...SO HAVE INTRODUCED A PROB30 TS FOR LATE TOMORROW AFTERNOON. KREIN //ORD AND MDW CONFIDENCE...UPDATED 00Z... * MEDIUM CONFIDENCE IN TSRA/SHRA CHANCES/COVERAGE THROUGH THIS EVENING. LOW CONFIDENCE OF DIRECT IMPACT AT THE TERMINALS. * HIGH CONFIDENCE IN WIND SPEED/DIRECTION AND SHORT PERIOD OF HIGHER GUSTS THROUGH EARLY THIS EVENING. * MEDIUM CONFIDENCE IN LAKE BREEZE DETAILS TOMORROW AFTERNOON. * MEDIUM CONFIDENCE IN MVFR VIS DEVELOPING OVERNIGHT AND DURATION. * LOW TO MEDIUM CONFIDENCE IN TS CHANCES TOMORROW AFTERNOON. LOW CONFIDENCE IN CHANCES OF DIRECT IMPACT AT THE TERMINALS. KREIN //OUTLOOK FOR ORD/MDW FOR 12Z SATURDAY-12Z THURSDAY...UPDATED 00Z... SATURDAY...SLIGHT CHANCE OF TSRA IN THE AFTERNOON. SUNDAY...SLIGHT CHANCE OF TSRA LATE. MONDAY...CHANCE OF TSRA. TUESDAY...CHANCE OF TSRA. WEDNESDAY...CHANCE OF TSRA. KREIN && .MARINE... 308 PM...A WEAK FRONTAL BOUNDARY WILL MOVE SOUTH OF THE LAKE THIS EVENING WITH A PERIOD OF NORTH/NORTHEAST WINDS EXPECTED INTO FRIDAY WHICH WILL SLOWLY DIMINISH FIRST ACROSS THE SOUTHERN PART OF THE LAKE. WINDS WILL SLOWLY TURN SOUTHERLY FRIDAY NIGHT INTO SATURDAY. THESE SOUTHERLY WINDS WILL SLOWLY INCREASE INTO THE 10-20 KT RANGE BY SUNDAY AS THE GRADIENT TIGHTENS SOME BETWEEN A LARGE TROUGH OF LOW PRESSURE OVER THE PLAINS AND LARGE HIGH PRESSURE OVER ATLANTIC COAST. ITS POSSIBLE WINDS MAY INCREASE INTO THE 15-25 KT RANGE... ESPECIALLY ON THE NORTHERN PART OF THE LAKE. A WEAKENING COLD FRONT WILL MOVE ACROSS THE LAKE SUNDAY NIGHT INTO MONDAY MORNING WITH WINDS SHIFTING NORTHERLY BY MONDAY EVENING. IT APPEARS WINDS WILL SHIFT BACK TO SOUTHERLY TUESDAY UNTIL A STRONGER COLD FRONT ARRIVES LATE TUESDAY NIGHT INTO WEDNESDAY... WHICH WILL SHIFT WINDS TO THE NORTHWEST. CMS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 336 PM CDT THU SEP 3 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 042045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 336 PM CDT THU SEP 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: CHANCE OF THUNDERSTORMS...SOME WITH VERY HEAVY RAIN. AREAS AFFECTED AND TIMING: ALONG AND NORTH OF INTERSTATE 80 MAINLY THIS EVENING. DISCUSSION: WHILE THE CHANCES ARE RELATIVELY LOW...THERE IS A POTENTIAL FOR ISOLATED THUNDERSTORMS TO DEVELOP. THE BEST THREAT OF THUNDERSTORMS APPEARS TO BE ALONG A DEVELOPING LAKE BREEZE LATE THIS AFTERNOON INTO THIS EVENING. SEVERE WEATHER IS NOT EXPECTED...BUT IF ANY STORMS DO DEVELOP THEY WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT THROUGH NEXT WEDNESDAY EVENING. THE BEST CHANCE OF THUNDERSTORMS APPEARS TO BE TUESDAY INTO WEDNESDAY WHEN VERY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-042045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 336 PM CDT THU SEP 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY EVENING. THERE IS A CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT THROUGH NEXT WEDNESDAY EVENING. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-042045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 336 PM CDT THU SEP 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS MAINLY ACROSS SOUTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH NEXT WEDNESDAY EVENING. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
712 PM CDT THU SEP 3 2015
ILZ005-040045-
MCHENRY IL-
712 PM CDT THU SEP 3 2015
...SPECIAL WEATHER STATEMENT FOR CENTRAL AND SOUTHERN MCHENRY COUNTY
UNTIL 745 PM CDT...
AT 711 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WOODSTOCK...MOVING SOUTH AT 15 MPH.
DIME SIZE HAIL...WINDS IN EXCESS OF 40 MPH...AND BRIEF FUNNEL CLOUDS
WILL BE POSSIBLE WITH THIS STORM. IN ADDITION...BRIEF VERY HEAVY
RAINFALL IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WOODSTOCK... MARENGO... WONDER LAKE...
LAKE IN THE HILLS... HUNTLEY... LAKEWOOD...
OAKWOOD HILLS... PRAIRIE GROVE... BULL VALLEY...
CRYSTAL LAKE... CARY... UNION...
THIS INCLUDES... MCHENRY COUNTY COLLEGE AND MCHENRY COUNTY
FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4238 8864 4244 8850 4224 8820 4218 8837
4225 8859
TIME...MOT...LOC 0011Z 341DEG 11KT 4234 8855
MTFThe Chicago radar (KLOT), 72 km away, was scanning. The volume nearest the first event began at 00:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599260.